Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 29, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 28, 2006, 10:06 PM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2006, 10:06 PM MST (05:06 UTC)
- Expired
- Jul 28, 2006, 11:00 PM MST
- In force
- 54 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 109 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 290508 FFWVEF AZC015-CAC071-NVC003-290600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1006 PM PDT FRI JUL 28 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA... EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... EXTREME SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 1100 PM PDT(1100 PM MST). * AT 953 PM MST...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE...LAUGHLIN...NEEDLES...BULLHEAD CITY... MOHAVE VALLEY...TOPOCK AND WILLOW VALLEY. STRONG THUNDERSTORMS SLOWLY MOVING WEST ACROSS THE AREA ARE PRODUCING VERY HEAVY RAINFALL. SPOTTER REPORTS THAT BETWEEN A HALF OF INCH AND THREE QUARTERS OF AN INCH OF RAIN HAS FALLEN BETWEEN 915 PM AND 10 PM THIS EVENING WITH LOCAL WATER AND MUD OVER THE ROADWAYS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3449 11470 3458 11432 3518 11456 3498 11479 $$
2 follow-up statements
000 WGUS75 KVEF 290539 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1037 PM PDT FRI JUL 28 2006 AZC015-CAC071-NVC003-290600- MOHAVE AZ-SAN BERNARDINO CA-CLARK NV- 1037 PM PDT FRI JUL 28 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PDT(1100 PM MST) FOR EXTREME SOUTH CENTRAL CLARK...EAST CENTRAL SAN BERNARDINO AND SOUTHWESTERN MOHAVE COUNTIES... LOCATIONS IMPACTED INCLUDE...LAUGHLIN...NEEDLES...BULLHEAD CITY... MOHAVE VALLEY...TOPOCK AND WILLOW VALLEY. STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE SLOWLY MOVING TO THE WEST INTO EASTERN SAN BERNARDINO COUNTY. HEAVY RAINFALL FROM THESE STORMS HAVE HAD A HISTORY OF PRODUCING WATER AND MUD OVER THE ROADWAYS WHICH IS EXPECTED TO CONTINUE THROUGH 11 PM THIS EVENING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3449 11470 3458 11432 3518 11456 3498 11479 $$
000 WGUS75 KVEF 290603 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1059 PM PDT FRI JUL 28 2006 AZC015-CAC071-NVC003-290609- MOHAVE AZ-SAN BERNARDINO CA-CLARK NV- 1059 PM PDT FRI JUL 28 2006 ...THE FLASH FLOOD WARNING FOR EXCESSIVE RAIN WILL EXPIRE AT 1100 PM PDT(1100 PM MST) FOR EXTREME SOUTH CENTRAL CLARK...EAST CENTRAL SAN BERNARDINO AND SOUTHWESTERN MOHAVE COUNTIES... THUNDERSTORMS WHICH PRODUCED HEAVY RAINFALL AND LOCALIZED WATER AND MUD OVER THE ROADWAYS HAVE MOVED TO THE WEST. ALTHOUGH ADDITIONAL RAINFALL WILL LIKELY BE SEEN THROUGH LATE TONIGHT...FLASH FLOODING IS NO LONGER EXPECTED TO OCCUR. HOWEVER...RUNOFF FROM THE PREVIOUS HEAVY RAIN WILL BE LIKELY BE ENCOUNTERED OVERNIGHT AS WATER CONTINUES TO FLOW IN NORMALLY DRY WASHES AND OTHER LOW LAYING AREAS. LAT...LON 3449 11470 3458 11432 3518 11456 3498 11479 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:08 PM MST, 7 hours 58 minutes earlier.
Area forecast discussion, Jul 28, 2:08 PM MST, 7 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
208 PM PDT FRI JUL 28 2006
.SYNOPSIS...MOIST UNSTABLE AIR WILL CONTINUE TO DOMINATE MOST OF THE
FORECAST AREA. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED AND SOME WILL PRODUCE LOCALLY HEAVY RAIN. THERE IS ALSO A
POTENTIAL FOR SOME STORMS TO GENERATE DAMAGING WINDS.
&&
.SHORT TERM...DEWPOINTS ARE IN THE MID TO UPPER 60S FROM CLARK
COUNTY SOUTH WITH PW IN THE 1.5-2.0 RANGE. STEERING FLOW IS
RELATIVELY WEAK OVER SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA...AS
IS THE VERTICAL SHEAR. PRESENCE OF MODERATE AMOUNT OF CONVECTIVE
INHIBITION IS ALSO A NEGATIVE FACTOR OVER THOSE AREAS. DIFFERENT
STORY IN NORTHWEST ARIZONA THOUGH. MID-LEVEL WIND MAX OF 35-40 KTS
PUSHING INTO NORTHERN ARIZONA FROM THE NORTHEAST COUPLED WITH
SOUTHERLY INFLOW OF HIGH CAPE AIR INTO STORMS COMING OFF THE HIGHER
TERRAIN WILL PRODUCE SUFFICIENT SHEAR FOR ROTATING STORMS. AIR MASS
IN MOHAVE COUNTY IS EXTREMELY UNSTABLE FOR THIS REGION...ON THE
ORDER OF 2500-3000 J/KG. ACCORDINGLY...IN COORDINATION WITH SPC...A
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MOHAVE COUNTY. A FLASH
FLOOD WATCH IS ALSO IN EFFECT...UNTIL MIDNIGHT...BECAUSE SOME OF THE
STORMS WILL LIKELY PRODUCE SUBSTANTIAL RAIN RATES. WHAT HAPPENS THIS
EVENING COULD ACTUALLY COMPLICATE THE LARGER SCALE ENVIRONMENT FOR
SATURDAY SO WILL NOT COMMENT MUCH ON THE WEEKEND OUTLOOK EXCEPT TO
SAY THAT TOMORROW LOOKS SIMILAR TO TODAY. UPPER LOW NEAR THE AZ/NM
BORDER IS FORECAST TO DRIFT SLOWLY WESTWARD. DEEP MOISTURE AND
SUFFICIENT BUOYANCY TO SUPPORT VERY STRONG STORMS GIVEN A FORCING
MECHANISM. THE INVERTED TROUGH IS EXPECTED TO WEAKEN AS IT
APPROACHES WESTERN ARIZONA BUT COULD BE ENOUGH TO SUPPORT AN
ORGANIZED MCS MOVING ACROSS WRN AZ AND SRN NV LATE SATURDAY INTO
SUNDAY. WILL HAVE TO MONITOR CAREFULLY.
.LONG TERM...MEDIUM RANGE MODELS IN GENERAL AGREEMENT REGARDING THE
PATTERN OVER THE NEXT WEEK. A TROUGH LOCATED OFF THE PAC COAST WILL
TRANSITION THE AREA INTO SWRLY FLOW IN THE MID/UPPER LEVELS EARLY
NEXT WEEK...BUT FLOW QUICKLY BACKS TO THE SOUTH AS RIDGING BUILDS IN
FROM THE EAST AND A LOW CENTER DEVELOPS OFF THE SRN CA COAST BY NEXT
FRIDAY. REGARDLESS...EVEN IF SWRLY FLOW REMAINS LONG ENOUGH TO DRY
US OUT IN THE MID/UPPER LVLS...LOW LEVEL MOISTURE SHOULD ONLY
DECREASE SLIGHTLY OVER THE WEEK. NOT MUCH CHANGE TO THE GENERAL
TREND TO GRADUALLY DECREASE POPS OVER THE PERIOD...BUT NEED TO BE ON
THE LOOKOUT FOR ANY GOOD TRIGGERS TO INITIATE CONVECTIVE ACTIVITY
DURING THE FIRST HALF OF NEXT WEEK...WITH WIND PROFILES MORE
FAVORABLE FOR SUSTAINING/ORGANIZING TSTMS. TEMPS SHOULD REMAIN
SLIGHTLY BELOW NORMAL NEXT WEEK WITH LOW THICKNESS VALUES AND DECENT
LOW-LEVEL MOISTURE.
&&
.AVIATION...THUNDERSTORMS WILL OCCUR DURING THIS AFTERNOON AND
EVENING...WITH THE GREATEST TSTM COVERAGE OVER THE EASTERN
CORRIDORS. THE DAGGETT CORRIDOR WILL HAVE THE LEAST AMOUNT OF
CONVECTIVE ACTIVITY WITH ONLY ISOLATED TO WIDELY SCATTERED
TSTMS...WHILE THE BEATTY..MORMON MESA...AND PEACH SPRINGS CORRIDORS
WILL ALL HAVE SCATTERED TSTM COVERAGE UNTIL THE LATE EVENING HOURS.
TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR
AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG...
KEED.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM MST FOR MOHAVE COUNTY.
FLASH FLOOD WATCH UNTIL MIDNIGHT MST FOR MOHAVE COUNTY.
.CA...NONE.
RUNK/SALMEN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASIn the hours before
Local storm report, Jul 28, 8:15 PM MST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
815 PM PDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL KINGMAN 35.21N 114.03W
07/28/2006 E0.88 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER REPORTED LARGE HAIL...VERY STRONG WINDS...AND
HEAVY RAIN NEAR THE ANDY DEVINE EXIT.
&&
RUNKLocal storm report, Jul 28, 8:28 PM MST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
828 PM PDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 20 N DOLAN SPRINGS 35.89N 114.27W
07/28/2006 E0.75 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER REPORTED 3/4 HAIL ON THE ROAD BETWEEN DOLAN
SPRINGS AND PEARCE FERRY.
&&
RUNKLocal storm report, Jul 28, 9:39 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
939 PM PDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TSTM WND GST NEEDLES 34.81N 114.61W
07/28/2006 M71.00 MPH SAN BERNARDINO CA TRAINED SPOTTER
&&
RUNKLocal storm report, Jul 28, 9:47 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
947 PM PDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL LAUGHLIN 35.16N 114.58W
07/28/2006 E0.75 INCH CLARK NV PUBLIC
&&
RUNKThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:10 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 32 min |
| Jul 28, 5:27 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 63 min |
| Jul 28, 5:39 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 66 min |
| Jul 28, 6:15 PM MST | Flash Flood Warning | VEF | Mohave | 60 min |
| Jul 28, 6:40 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 65 min |
| Jul 28, 6:52 PM MST | Flash Flood Warning | VEF | Mohave | 53 min |
| Jul 28, 7:17 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 43 min |
| Jul 28, 7:22 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 59 min |
| Jul 28, 7:32 PM MST | Flash Flood Warning | VEF | Mohave | 28 min |
| Jul 28, 7:59 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 46 min |
| Jul 28, 8:32 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 58 min |
| Jul 28, 10:21 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 39 min |
| Jul 28, 10:26 PM MST | Severe Thunderstorm Warning | VEF | San Bernardino | 64 min |
| Jul 28, 7:37 PM MST | Severe Thunderstorm Warning | VEF | Lincoln | 38 min |
| Jul 28, 8:12 PM MST | Severe Thunderstorm Warning | VEF | Lincoln | 48 min |
| Jul 28, 9:23 PM MST | Severe Thunderstorm Warning | VEF | Lincoln | 52 min |
| Jul 28, 9:26 PM MST | Flash Flood Warning | VEF | Clark | 64 min |
| Jul 28, 9:31 PM MST | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Jul 28, 9:38 PM MST | Severe Thunderstorm Warning | VEF | Clark | 52 min |
| Jul 28, 10:10 PM MST | Severe Thunderstorm Warning | VEF | Clark | 50 min |
| Jul 28, 10:31 PM MST | Severe Thunderstorm Warning | VEF | Clark | 44 min |
Nearby
Flash Flood Warnings in Arizona, 2006Flash Flood Warnings in California, 2006Flash Flood Warnings in Nevada, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.